MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMPB390 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
05/14/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
On september 16, 2025, mentor received additional information reporting that the patient's replacement device was a mentor breast prosthesis with lot 9997783.On september 19, 2025, the evaluation for the device was completed.Device evaluation summary: during visual evaluation no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no accurate lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.D4: udi: as the lot and serial number for the device involved in the event does not match our records, the full udi is currently not available.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 49-year-old caucasian female patient underwent a primary breast augmentation with a 390cc mentor memorygel boost breast implant and experienced capsular contracture (baker grade 3) on the left side post-operatively, which was diagnosed with an exam.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.A lot number (9997559) was provided however, it does not match to any device information in our systems.As a result, a dhr review cannot be completed.Should an updated/accurate lot number be received, a supplemental report will be sent.
Additional Manufacturer Narrative
Correction: the information regarding the lot number from the previous report was incorrect.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On july 31, 2025, mentor received additional information regarding the event.It was reported that the patient was unsatisfied with the procedural outcome on the left prosthesis.It was also mentioned that the breast appeared to be further lateral than the contralateral side.In addition, it was reported that the patient underwent device explantation on (b)(6) 2025.Reason for device explant and/or reoperation: capsular contracture and device migration.On august 22, 2025, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).